Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 60, NWS Fort Worth, TX

June 11, 2000Hood County, Somervell County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 11, 2000, 6:25 PM CDT for Hood County, Somervell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 11, 2000, 6:25 PM CDT (23:25 UTC)
Expired
Jun 11, 2000, 9:15 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Hood County, TX, Somervell County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 530 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
530 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 112324
FFWFWD
TXC221-425-120215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
625 PM CDT SUN JUN 11 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HOOD COUNTY IN NORTH CENTRAL TEXAS
  SOMERVELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 915 PM CDT

* AT 625 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
  HEAVY RAIN 6 MILES SOUTHWEST OF GRANBURY...BETWEEN DINOSAUR STATE
  PARK AND PALUXY.  THE RAIN WAS MOVING NORTH AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE GLEN ROSE...GRANBURY...AND
  DINOSAUR STATE PARK.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3251 9805 3211 9786 3223 9763 3255 9763

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 5:55 PM CDT, 30 minutes earlier.

Area forecast discussion, Jun 11, 5:55 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CDT SUN JUN 11 2000

AVIATION DISCUSSION...LOCAL RADARS INDICATE SCATTERED TSRA 15-20
MILES WEST AND SOUTHWEST OF FTW...MOVING DUE NORTH. WILL CONTINUE TO
MONITOR RADAR TRENDS...CONVECTION LIKELY WILL REMAIN TO THE WEST OF
THE DFW SITES. EXPECT MVFR CEILING AFTER 07Z ACROSS ALL SITES.

COORD WITH CWSU ZFW.

83

315 PM CDT SUN JUN 11 2000

TROPICAL AIRMASS OVER NORTH TEXAS IS VERY PERSISTENT...DESPITE THE
VARIOUS MODEL'S BEST EFFORTS TO DRY IT OUT. IT WILL BE DIFFICULT TO
REMOVE THE MOISTURE FROM THE ATMOSPHERE AS QUICKLY AS DEPICTED...EVEN
WITH THE RIDGE BUILDING INTO THE REGION. THE LATEST WATER VAPOR
LOOP DOES INDICATE AN AREA OF DRIER AIR MOVING WEST THRU THE
NORTHWEST GULF OF MEXICO...BUT IT APPEARS TO BE SLOWER THAN THE
MODEL'S PROG.

WE WILL GO MORE WITH THE ETA SOLUTION WHICH KEEPS PRECIP IN THE
FORECAST...VERSUS THE MUCH DRIER NGM MOS. WE WILL CONTINUE WITH
PERSISTENCE...SHOWERS DECREASING AFTER SUNSET...THEN INCREASING
AFTER ABOUT 09Z. THEN...A MORE SIGNIFICANT INCREASE AGAIN WITH
DAYTIME HEATING. WHILE THERE WILL BE SIGNIFICANT PRECIPITATION THIS
EVENING AND AGAIN LATE TONIGHT...THE OVERALL TREND WILL BE FOR A
DECREASE IN COVERAGE AND INTENSITY. WILL KEEP RAIN IN THE FORECAST
THRU TUESDAY...THO MUCH LESS OF A CHANCE. WILL ALSO EXTEND THE FLASH
FLOOD WATCH THROUGH TONIGHT.

OUR NEXT BIG CONCERN IS THE FRONT WHICH WILL MOVE INTO THE AREA
WEDNESDAY.  THIS COULD BE AN EVEN BIGGER PROBLEM AS A FOCUS FOR
HEAVY PRECIP IF OUR PRESENT TROPICAL ATMOSPHERE IS NOT MODIFIED.
WE'LL HAVE TO WATCH IT.

DFW  71/88/71/90  5623
ACT  71/90/71/90  5623

.FTW...FLASH FLOOD WATCH TONIGHT FOR AREA EAST OF A LINE FROM
       BOWIE...TO GRANBURY...TO COMANCHE.

42

In the hours before

Special weather statement, Jun 11, 12:33 PM CDT, 5 hours 52 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-112045-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1233 PM CDT SUN JUN 11 2000

SEVERE THUNDERSTORMS ARE NOT EXPECTED ACROSS NORTH TEXAS THROUGH
TONIGHT.  HOWEVER...HAZARDOUS WEATHER IN THE FORM OF HEAVY RAIN AND
FLASH FLOODING IS POSSIBLE OVER MUCH OF NORTH TEXAS. AS A RESULT...A
FLASH FLOOD WATCH IS IN EFFECT FOR ALL BUT THE WESTERN PART OF NORTH
TEXAS.

A MOIST...TROPICAL AIRMASS REMAINS OVER NORTH TEXAS...AND WIDESPREAD
SHOWER AND THUNDERSTORM ACTIVITY WILL RESULT IN SCATTERED
FLASH FLOODING PROBLEMS...ESPECIALLY WHERE HEAVY RAINS FELL THIS PAST
WEEKEND.  SINCE THE AIRMASS...AND CURRENT CONDITIONS...WILL NOT
CHANGE SIGNIFICANTLY THROUGH MONDAY....THE CURRENT FLASH FLOOD
WATCH WILL LIKELY BE EXTENDED LATER THIS AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS FLASH FLOOD THREAT.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN
OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...
SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 10:35 AM CDTFlash Flood WarningFWDCollin, Dallas, Ellis3 hr
Jun 11, 11:10 AM CDTFlash Flood WarningFWDLimestone, Navarro4 hr
Jun 11, 1:21 PM CDTFlash Flood WarningFWDCollin, Dallas3 hr
Jun 11, 3:06 PM CDTFlash Flood WarningFWDDenton, Parker, Tarrant, Wise3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.